18-04-2011 09:09 AM
Thank you for your replies.
I will give it longer (don't see the oncologist again until Sept anyway) and see what happens. The glucosamine idea was a good suggestion, and I'll definately ask about that.
18-04-2011 03:53 AM
I've been on Femara, and did have stiffness and joint pain just as you describe, and am pretty sure it was a direct side effect. I took Femara for about 5 months, and found the stiffness gradually increased over that time, although it was not as bad as I had experienced on Tamoxifen. One thought to perhaps give you encouragement is that people who experience strong side effects tend to get a more positive outcome from the drugs! It may also be worth speaking to your oncologist about supplements such as glucosamine and chondroitin?
Best wishes, J x
17-04-2011 09:44 PM
I've been on Femara since November last year and so far no real SEs except some tiredness. As mentioned before, I'd give it a few more months before changing to something else if you can and as you say, it might be a reaction to stopping HRT although not heard of that before.
17-04-2011 09:37 PM
I have been on femera since last May.I had a lot of joint pain originally but this did ease and the only real pain i suffer now is from my bone mets.I have gained some weight,but not sure I can blame femera for that entirely as that could be from the "little treats",and I have a rash on the top of my arms.
My last scans in january showed no cancer spread so I consider these small se's a small price to pay.I think whatever treatment you are on will result in similar se,s so maybe if you give femera a bit longer and see how it goes, you can always ask to change in the near future if you are still unhappy.
17-04-2011 09:10 PM
I have been on Femara since August last year. I suffer from joint pain on and off, but feel in the last couple of months it has eased off and I am able to control it with simple painkillers.
Hope your joint pain eases, but maybe you should give the Femara a little more time to work.
Hope this helps a little and I am sure that more of the ladies will come on with more advice for you.
Love Anne xx
17-04-2011 07:04 PM
Started taking Femara in February. Since then have had bad joint pains (like a terrible arthritis) and wondered if anyone else had experienced this?
I had to stop taking HRT at the same time and think it might be the effects of no HRT which are giving me the arthritic pain.
Is there anything else in the onc's bag of tricks apart from femara and tamoxifen? I'd like to give something else a try...